Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 17, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 22, 2010, 1:47 PM MST for Pima County, Pinal County, Arizona. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2010, 1:47 PM MST (20:47 UTC)
- Expired
- Jul 22, 2010, 3:45 PM MST
- In force
- 118 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 75 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
792
WGUS55 KTWC 222047
FFWTWC
AZC019-021-222245-
/O.NEW.KTWC.FF.W.0017.100722T2047Z-100722T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
147 PM MST THU JUL 22 2010
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
SOUTHEASTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 345 PM MST
* AT 134 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL HAS OCCURED OVER THE NORTH SIDE OF THE
CATALINA MOUNTAINS. THE HEAVIEST RAINFALL HAS BEEN NEAR ALDER
CANYON...WHERE 1 TO 2 INCHES HAS FALLEN OVER THE PAST HOUR.
ANOTHER AREA WAS NEAR MAMMOTH...WHERE RADAR ESTIMATES
INDICATE THAT AROUND AN INCH OF RAINFALL HAS OCCURED OVER THE
PAST HOUR. VERY LITTLE MOVEMENT IS NOTED WITH THESE STORMS.
A SIGNIFICANT RISE IN THE ALDER WASH WILL OCCUR OVER THE NEXT 2
HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
MANUEL...ORACLE AND MAMMOTH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3250 11084 3278 11089 3277 11047 3241 11046
3241 11076
$$
CS2 follow-up statements
132
WGUS75 KTWC 222144
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
244 PM MST THU JUL 22 2010
AZC019-021-222245-
/O.CON.KTWC.FF.W.0017.000000T0000Z-100722T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-PINAL AZ-
244 PM MST THU JUL 22 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MST FOR
SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES...
AT 236 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY
RAIN OVER THE WARNED AREA. LITTLE MOVEMENT IN THE OVERALL AREA OF
RAINFALL WAS INDICATED BY RADAR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN MANUEL...
ORACLE...MAMMOTH...AND CAMPO BONITO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS ALONG THE BANKS OF
CREEKS AND STREAMS.
&&
LAT...LON 3250 11084 3278 11089 3277 11047 3241 11046
3241 11076
$$256
WGUS75 KTWC 222240
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
340 PM MST THU JUL 22 2010
AZC019-021-222248-
/O.EXP.KTWC.FF.W.0017.000000T0000Z-100722T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-PINAL AZ-
340 PM MST THU JUL 22 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 345 PM MST FOR SOUTHEASTERN
PINAL AND NORTHEASTERN PIMA COUNTIES...
THE HEAVY RAINS HAVE ENDED...HOWEVER RUNOFF WILL CONTINUE INTO
WASHES RUNNING NORTHEAST FROM THE CATALINA MOUNTAINS.
LAT...LON 3250 11084 3278 11089 3277 11047 3241 11046
3241 11076
$$
CSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 9:40 AM MST, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 22, 9:40 AM MST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 940 AM MST THU JUL 22 2010 .SYNOPSIS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING WITH HEAVY RAINFALL POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE AREA THROUGH 9 PM THIS EVENING. THEREAFTER...PLENTY OF MOISTURE WILL RESULT IN A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO NEXT WEEK. && .DISCUSSION...EXTREMELY MOIST ATMOSPHERE IS CURRENTLY IN PLACE OVER ALL OF SOUTHEAST ARIZONA. PWAT VALUES ARE BETWEEN 1.75-2.00 INCHES AREAWIDE. PLENTY OF LEFT OVER DEBRIS CLOUDINESS THIS MORNING OVER THE SOUTHERN HALF OF ARIZONA...INCLUDING SHOWERS AND A FEW THUNDERSTORMS FROM CASA GRANDE-SELLS AND WESTWARD. UPPED MORNING POPS FOR CENTRAL AND WESTERN PIMA COUNTY INTO LIKELY CATEGORY TO COVER THIS ACTIVITY. SOME BREAKS BEGINNING TO SHOW UP OVER GRAHAM AND EASTERN PIMA COUNTY. UPPER LEVEL TROUGH IS CURRENTLY LOCATED JUST NORTH OF THE BAJA SPUR AND TROUGH SHOWS GOOD DEPTH FROM 200-500 MB. LEFT OVER MCV WAS LOCATED OVER EXTREME NORTHERN SONORA NEAR CANANEA. ANOTHER MCV WAS LOCATED OVER THE WHITE MOUNTAINS...WITH SUBSIDENCE TO THE SOUTH PROVIDING BREAKS IN THE CLOUD COVER OVER GRAHAM COUNTY. AS THE DAY PROGRESSES BAJA SPUR TROUGH WILL LIFT NORTHEAST INTO SOUTHWEST ARIZONA IN A NEGATIVELY TILTED FASHION. THIS WILL LIFT THE CANANEA MCV NORTH INTO SANTA CRUZ COUNTY DURING THE DAY...WHILE PLACING MUCH OF SOUTHEAST ARIZONA IN A FAVORABLE AREA FOR UPWARD MOTION. LEFT OVER CLOUDINESS WILL BE A HINDRANCE...AS SURFACE HEATING WILL BE LACKING IN MANY AREAS...HOWEVER STRONG DYNAMICS AND EXTREME MOISTURE SHOULD BE ABLE TO OVERCOME THE LESS THAN OPTIMAL HEATING. EXPECT SLOW MOVING HEAVY RAINFALL PRODUCING THUNDERSTORMS TO DEVELOP OVER MUCH OF THE AREA THIS AFTERNOON AND WILL ISSUE A FLASH FLOOD WATCH FROM 11 AM THROUGH 9 PM THIS EVENING TO ADDRESS THE THREAT. THE WATCH WILL INCLUDE EASTERN AND CENTRAL PIMA...PINAL...SANTA CRUZ...GRAHAM AND COCHISE COUNTIES. WILL UP AFTERNOON AND EVENING POPS INTO THE LIKELY CATEGORY FOR LOCATIONS WITHIN THE FLASH FLOOD WATCH. TROUGH WILL LIFT NORTHEAST INTO NEW MEXICO FRIDAY....EXPECT AN AREA OF SUBSIDENCE BEHIND THIS TROUGH. THIS SHOULD SUPPRESS CONVECTIVE COVERAGE AND WE ANTICIPATE MORE OF A DOWN DAY FOR FRIDAY. ANOTHER TROUGH WILL APPROACH THE AREA ON SATURDAY WHICH WILL LIKELY LEAD TO AN UPTURN IN ACTIVITY. && .AVIATION...SCT TSRA/SHRA TO OCCUR ACROSS SE AZ INTO FRI MORNING. CLOUD DECKS MOSTLY 10-15K FT AGL THRU THIS PERIOD...ALTHOUGH BASES AROUND 3-6K FT AGL WITH REDUCED VISIBILITIES VICINITY STRONGER TSTMS. SURFACE WIND GENERALLY LESS THAN 10 KTS INTO FRIDAY MORNING. HOWEVER WIND GUSTS APPROACHING 45-50 KTS VICINITY STRONGEST TSTMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR SOUTHEAST PINAL COUNTY...TOHONO OODHAM NATION...COCHISE COUNTY...SANTA CRUZ COUNTY...TUCSON METRO/MARANA/GREEN VALLEY AND UPPER GILA RIVER VALLEY FROM 11 AM TO 9 PM. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 22, 10:24 AM MST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1024 AM MST THU JUL 22 2010 AZZ029-030-032>035-231730- SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 1024 AM MST THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXTREMELY MOIST ATMOSPHERE IS CURRENTLY IN PLACE OVER ALL OF SOUTHEAST ARIZONA. EXPECT SLOW MOVING HEAVY RAINFALL PRODUCING THUNDERSTORMS TO DEVELOP OVER MUCH OF THE AREA THIS AFTERNOON. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 AM THROUGH 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT LESS THUNDERSTORM COVERAGE FRIDAY...BUT ANY STORM THAT DOES DEVELOP COULD PRODUCE HEAVY RAIN. DISTURBANCE ON SATURDAY WILL LEAD TO AN UPTURN IN ACTIVITY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-231730- WESTERN PIMA COUNTY- 1024 AM MST THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT EXTREMELY MOIST ATMOSPHERE IS CURRENTLY IN PLACE OVER ALL OF SOUTHEAST ARIZONA. EXPECT SLOW MOVING HEAVY RAINFALL PRODUCING THUNDERSTORMS TO DEVELOP OVER MUCH OF THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT LESS THUNDERSTORM COVERAGE FRIDAY...BUT ANY STORM THAT DOES DEVELOP COULD PRODUCE HEAVY RAIN. DISTURBANCE ON SATURDAY WILL LEAD TO AN UPTURN IN ACTIVITY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-231730- NORTHERN GREENLEE COUNTY- 1024 AM MST THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXTREMELY MOIST ATMOSPHERE IS CURRENTLY IN PLACE OVER ALL OF SOUTHEAST ARIZONA. EXPECT SLOW MOVING HEAVY RAINFALL PRODUCING THUNDERSTORMS TO DEVELOP OVER MUCH OF THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT LESS THUNDERSTORM COVERAGE FRIDAY...BUT ANY STORM THAT DOES DEVELOP COULD PRODUCE HEAVY RAIN. DISTURBANCE ON SATURDAY WILL LEAD TO AN UPTURN IN ACTIVITY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:24 PM MST | Areal Flood Advisory | TWC | Pinal | 2 hr |
| Jul 21, 6:58 PM MST | Areal Flood Advisory | TWC | Pima | 78 min |
| Jul 21, 7:44 PM MST | Flash Flood Warning | TWC | Graham, Greenlee | 2 hr |
| Jul 21, 9:38 PM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 117 min |
| Jul 22, 9:54 AM MST | Flash Flood Watch | TWC | 9 hr | |
| Jul 22, 1:58 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 116 min |
| Jul 22, 3:52 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 22, 4:17 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
| Jul 22, 4:17 PM MST | Severe Thunderstorm Warning | TWC | Pima | 28 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.